Maine, 2009

Flash Flood in Maine, July 2, 2009

July 2, 2009 · NWS GYX · 1 event in 1 county or zone

Areas of heavy rain developed in advance of a warm front resulting in 2 to 3 inches of rain in 90 minutes in York County. This caused some road washouts in Arundel and central York County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GYX wrote it up.

Areas of heavy rain developed in advance of a warm front resulting in 2 to 3 inches of rain in 90 minutes in York County. This caused some road washouts in Arundel and central York County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before the first event at Jul 2, 8:28 AM EST, 1 hour 32 minutes earlier.

Area forecast discussion, Jul 2, 8:28 AM EST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
928 AM EDT THU JUL 2 2009

.SYNOPSIS...
A UPPER LEVEL LOW PRESSURE SYSTEM ACROSS THE GREAT LAKES WILL
REMAIN NEARLY STATIONARY TONIGHT AND FRIDAY. THE LOW WILL
GRADUALLY MOVE SOUTHEAST ACROSS THE AREA SATURDAY AND THEN EAST OF
THE REGION SUNDAY. AN UPPER TROUGH WILL LIKELY DEVELOP ACROSS THE
AREA BY EARLY NEXT WEEK MARKING A RETURN TO COOLER AND
INCREASINGLY UNSETTLED WEATHER.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WILL UPDATE TO INCREASE THE CHC OF PRCP TDA...ESPECIALLY OVER THE
FLASH FLOOD WATCH AREA OF SRN AND CENTRAL NH AND EXTREME SW MAINE.
IN FACT A FLASH FLOOD WARNING HAS BEEN ISSUED FOR MUCH OF SRN AND
CENTRAL NH THRU NOON TDA. WILL ADD SOME DENSE F TO COASTAL ZONES
FOR TDA. OTRW ONLY MINOR TWEAKS TO THE FCST. MAIN CONCERN TDA IS
RAINFALL, EMBEDDED TSTMS, QPF AND ANY FLOODING.

PREVIOUS DISCUSSION...
THROUGH 600 AM...WATER VAPOR SHOWS A SHORTWAVE ENTERING
SOUTHERN NEW ENGLAND AS IT PIVOTS AROUND AN UPPER LOW ACROSS THE
GREAT LAKES. THIS APPEARS TO BE THE SPARK FOR SHOWERS AND
THUNDERSTORMS ENTERING THE SAME REGION. CONVECTION IS ONCE AGAIN
ELEVATED...WITH THE 06Z GFS SHOWING BEST LI/S OF -1 TO -3 NEAR
BOSTON...THEN BECOMING MORE STABLE EAST OF PORTLAND. 06Z NAM
BUFKIT PAINTS A SIMILAR PICTURE...WITH ELEVATED CAPES DROPPING OFF
NORTH OF LEB- PWM. MUCH AS HAPPENED YESTERDAY...CONVECTION SHOULD
FLATTEN AND DIMINISH IN INTENSITY AS IT MOVES INTO MORE STABLE
REGIONS TODAY.

RADAR ONCE AGAIN SHOWS SHOWERS AND THUNDERSTORMS TRAINING...THIS
TIME IN EASTERN CONNECTICUT. WHILE THE 00Z GFS/NAM DID NOT HAVE A
GOOD HANDLE ON THE SHORTWAVE...AND THUS QPFS WERE SUSPECT...THE
06Z RUNS APPEAR TO MATCH OBSERVATIONS MUCH BETTER. EACH NOW
CAPTURE THE ONGOING CONVECTION...AND DIMINISH IT AS THE SHORTWAVE
MOVES FURTHER NORTH WHERE THERE IS LESS ELEVATED CAPE. WHILE
PREVIOUS FORECAST ATTEMPTED TO SHOW A SIMILAR TREND...WAS ABLE TO
NUDGE TOWARDS THE 06Z RUNS...BETTER FOCUSING THE HIGHEST QPF
ACROSS SOUTHEASTERN NEW HAMPSHIRE AND FAR SOUTHERN MAINE.

FOCUS THIS MORNING WILL CONTINUE TO BE IN SOUTHEASTERN NEW
HAMPSHIRE...WHERE THE REMNANTS OF THE MOISTURE TRAINING INTO
CONNECTICUT WILL TRACK. SEE HYDROLOGY SECTION FOR MORE ON THE
POTENTIAL FOR FLOODING.

THE WATER VAPOR DOES NOT SHOW ANY ADDITIONAL SHORTWAVES...
SUGGESTING CONVECTION THIS AFTERNOON MAY LARGELY BE LIMITED TO
DAYTIME HEATING. YESTERDAY...STRATUS STAYED IN PLACE ACROSS ALMOST
THE ENTIRE CWA...WITH SIMILAR EXPECTATIONS FOR TODAY.
HOWEVER...COULD SEE BREAKS ON THE FRINGES (AS OCCURRED
TUESDAY)...SO WILL INCLUDE A MENTION OF AFTERNOON THUNDERSTORMS IN
WESTERN NEW HAMPSHIRE. NAM/GFS BUFKIT CONTINUE TO SHOW LONG-THIN
ELEVATED CAPES...SO WILL HOLD ONTO CHANCE POPS FOR THE REMAINDER
OF THE CWA.

USE A BLEND OF NAM MOS AND YESTERDAY/S HIGHS FOR THE HIGH
TEMPERATURE FORECAST. THE GFS SEEMS (AND HAS BEEN) TOO WARM.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
THE FOCUS FOR PRECIPITATION TONIGHT...SEEMS THE SURFACE TROF
ITSELF. HERE...FEEL MODELS DO A FAIRLY GOOD JOB KEYING IN ON
THIS...WITH A LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS LIKELY
LIFTING ACROSS THIS EVENING. GENERALLY EXPECT RAINFALL AMOUNTS
TONIGHT TO RUN FROM .25 TO .50...WITH LOCALLY HIGHER AMOUNTS. THE
FEATURE WILL LIFT FROM SOUTH TO NORTH...WITH POPS FOLLOWING THAT
TREND. IT APPEARS THE BEST CHANCE FOR HEAVY RAIN...IS TO THE
WEST TONIGHT.

EXPECT FOG TO ONCE AGAIN THICKEN AHEAD OF AND ALONG THIS BOUNDARY.
TEMPERATURES WILL AGAIN VARY LITTLE...STRUGGLING TO DROP AT ALL
AS THE BOUNDARY MOVES THROUGH.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
CHANGES ARE COMING TO THE 500MB PATTERN...AND ALTHOUGH MODELS VARY
SOMEWHAT AS TO EXACTLY HOW THOSE CHANGES PAN OUT...IT LOOKS LIKE
THERE WILL BE SOME LEVEL OF IMPROVEMENT OVER THE WEEKEND AND INTO
THE THE FIRST HALF OF NEXT WEEK.

FOR FRI/SAT...WE WILL STILL BE DEALING WITH THE 500MB CLOSED LOW
THAT HAS BEEN THE SOURCE OF ALL THE MISERABLE WX DURING THIS
WEEK...BUT IT WILL FINALLY ON THE MOVE...AS TWO WAVES DIG INTO ITS
TROUGH...AND BEGIN TO SHIFT IT EAST ACROSS NRN NEW ENGLAND. FIRST
WAVE ACTUALLY ROTATES OUT OF BASE TROUGH EARLY FRI MORNING...AND
THIS WILL SHIFT LOW-MID LVL FLOW TO THE SW...WHICH IS EXPECTED TO
BRING AN END TO THE PERSISTENT ONSHORE FLOW. THIS WILL ALLOW FOR
SOME CLEARING...EVEN ON THE COAST BY FRIDAY AFTERNOON.
HOWEVER...COOL AIR ALOFT AND SUNSHINE AT THE SFC WILL LEAD TO
INSTABILITY...AND THE THREAT OF CONVECTION. SOME DRIER AIR IS
EXPECTED TO SHIFT IN BEHIND THIS EAVE AS WELL...WHICH WILL HELP TO
MINIMIZE THE HEAVY RAIN SOMEWHAT...BUT NOT COMPLETELY...AS UPPER
LVL FLOW CONTINUES TO REMAIN LIGHT...WITH CLOSED LOW STILL JUST
OUR WEST. SHOULD SEE A BIT OF A BREAK LATE FRI NIGHT...THEN 500MB
LOW AND COLD CORE ALOFT MOVE OVER CWA ON SAT. HOWEVER...LOW-MID
FLOW BECOMES W...WHICH SHOULD ALLOW FOR SOME SUNSHINE IN DOWNSLOPE
AREAS...WITH MORE CLOUDS IN THE MOUNTAINS. CONVECTION WILL ONCE
AGAIN BE A THREAT...BUT SHOULD BE MORE WIDELY SCATTERED ON THE
COASTAL PLAIN GIVEN THE WESTERLY FLOW. MORE CLOUDS AND A BETTER
CHC FOR SHRA IN THE MTNS.

500MB CLOSED LOW MOVES OVER THE MARITIMES ON SUN...AND THE MTNS
WILL LKLY BE DEALING WITH SOME WRAPAROUND MOISTURE IN THE FORM OF
SCT SHRA. TO THE SOUTH IT LOOKS MAINLY DRY WITH SCT CLOUDS. DURING THE
FIRST HALF OF NEXT WEEK THE FLOW LOOKS TO TRANSITION TO
NW...ZONAL...OR EVEN RIDGING BY MID-WEEK...DEPENDING ON WHICH
MODEL YOU CHOOSE. STILL...ALL POINT TO A PROLONGED PERIOD OF FLOW
WITH A WESTERLY COMPONENT...WHICH WOULD PREVENT ANY ONSHORE FLOW
OTHER THAN SEA BREEZE. SO...WHILE THERE MAY BE SOME UNSETTLED
PERIODS...THERE WILL ALSO BE SOME SUNSHINE AND WARMER TEMPS.

&&

.AVIATION /14Z THURSDAY THROUGH MONDAY/...
SHORT TERM /THROUGH TONIGHT/...AGAIN TREND TOWARDS PESSIMISTIC
END OF GUIDANCE...WITH GOOD CONFIDENCE THAT STRATUS WILL REMAIN IN
PLACE THROUGH TONIGHT AT CON-PSM-PWM-AUG. BREAKS AN/OR LIFTING ARE
POSSIBLE AT LEB. VSBY A BIT MORE TRICKY...WITH LOWEST VSBY ALONG
THE COAST...BUT IN GENERAL IT HAS BEEN VERY SENSITIVE TO SUBTLE
FEATURES. GENERALLY EXPECT VSBY TO RISE DURING THE DAYTIME
HOURS...WITH SOME VARIATIONS LIKELY.

AT CON-PWM-PSM-AUG FEEL THERE IS A CHANCE OF THUNDERSTORMS THIS
MORNING EMBEDDED IN CONVECTION...BUT THIS CHANCE FOR ANY
PARTICULAR SITE IS STILL RELATIVELY SMALL. WILL MONITOR AND ADJUST
AS CONFIDENCE IN UPSTREAM CONVECTION GROWS. LEB MAY SEE AN
AFTERNOON -TSRA...BUT AGAIN CHANCES TOO LOW FOR A MENTION AT THIS
TIME.

FOR TONIGHT...EXPECT VSBY TO DROP ALONG THE BOUNDARY...WITH
PERHAPS A PERIOD OF 1/4SM VSBY AT SEVERAL SITES. UNCERTAIN IN
TIMING...AND SHOWER ACTIVITY...SO TAFS NOT QUITE AS PESSIMISTIC
HERE...BUT A 3 - 6 HR PERIOD OF 1/4SM VSBY IS POSSIBLE TONIGHT
WITH THAT FEATURE.

LONG TERM...ALL IN ALL EXPECTING IMPROVE TO VFR AT
ALL TERMINALS DURING THE DAY ON FRI...HOWEVER SCT TSRA ARE
POSSIBLE FRI AFT/EVE. AFTER THAT SHOULD BE MAINLY VFR THRU THE
WEEKEND.

&&

.MARINE...
SHORT TERM /TODAY THROUGH TONIGHT/...WINDS AND SEAS HAVE COME UP
OVER THE OUTER WATERS...ESPECIALLY OVER OUR MORE SRN WATERS.
HOWEVER, THEY ARE JUST BLO SCA LEVELS AND SHOULD STAY THAT WAY.
BIGGER CONCERN IS CONTINUED WIDESPREAD DENSE F WITH VSBY AT OR
BLO 1/4 MILE. WILL CONT TO HIGHLIGHT THAT IN THE MARINE FCST THRU
THE SHORT TERM.

LONG TERM...SEAS TO NEAR 5 FT WILL LINGER INTO FRI...AND
WIDESPREAD FOG WILL PROBABLY NOT TO BEGIN TO BREAK UP UNTIL FRI
AFTERNOON...BUT SEAS DIMINISH FRI NIGHT...WITH IMPROVED CONDITIONS
THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK.

&&

.HYDROLOGY...
HAVE ISSUED A FLASH FLOOD WARNING THRU NOON TDA FOR MUCH OF SRN
AND CENTRAL NH...THE WARNING COVERS NH THAT WAS IN THE FLASH FLOOD
WATCH. THE FLASH FLOOD WATCH CONTINUES FOR YORK COUNTY IN EXTREME
SW MAINE AND MAY HAVE TO EXTEND THE FLASH FLOOD WARNING INTO THAT
AREA SOMETIME TDA. RADAR SHOWING MDT TO HEAVY RAINFALL MOVING
ACROSS SRN AND CENTRAL NH AND AN AREAS MOVING INTO SW MAINE AT
THIS TIME. PLENTY OF MORE PRPC UPSTREAM IN SRN NEW ENGLAND TO MOVE
INTO THIS REGION TDA. COULD SEE ANOTHER 1 TO 2 INCHES /WITH
LOCALLY HIGHER AMOUNTS/ OF ADDITIONAL RAIN TDA.

FOR TONIGHT...ANOTHER ROUND OF PRECIPITATION IS EXPECTED TO MOVE
ACROSS THE REGION. THIS WILL PRESENT SIMILAR CONCERNS...THOUGH THE
HEAVIEST RAIN APPEARS TO BE MORE LIKELY TO THE WEST.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FLASH FLOOD WATCH UNTIL 5 PM EDT THIS AFTERNOON FOR MEZ018-023.
NH...FLASH FLOOD WATCH UNTIL 5 PM EDT THIS AFTERNOON FOR NHZ006-
     008>010-013-014.
MARINE...NONE.

&&
Hazardous weather outlook, Jul 2, 6:07 AM EST, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE GRAY ME
707 AM EDT THU JUL 2 2009

ANZ153-MEZ007>009-012>014-019>022-024>028-NHZ001>005-007-031115-
CASCO BAY-NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SULLIVAN-
707 AM EDT THU JUL 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...WESTERN
MAINE...CENTRAL NEW HAMPSHIRE AND NORTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

THE GREATEST CHANCE FOR HEAVY RAIN TODAY APPEARS TO BE ACROSS
SOUTHEASTERN NEW HAMPSHIRE AND FAR SOUTHERN MAINE. THE CONCERN IS IF
SHOWERS AND THUNDERSTORMS FOCUS ON ONE AREA. AT THIS TIME...THE
HEAVIEST RAIN IS MOST LIKELY TO FALL ACROSS SOUTHEASTERN NEW
HAMPSHIRE...AND POINTS SOUTH. THEREFORE...DO NOT HAVE THE
CONFIDENCE TO ISSUE A FLOOD WATCH OUTSIDE OF THAT AREA. IF
EXPECTATIONS CHANGE...A FLOOD WATCH...AND/OR FLOOD WARNINGS MAY BE
NEEDED.

FOR TONIGHT...ANOTHER ROUND OF PRECIPITATION IS EXPECTED TO MOVE
ACROSS THE REGION. THIS WILL PRESENT SIMILAR CONCERNS...THOUGH THE
HEAVIEST RAIN APPEARS TO BE MORE LIKELY TO THE WEST.

IN GENERAL...RAINFALL AMOUNTS IN EXCESS OF TWO INCHES WOULD PUT
STREAMS AND SOME RIVER BASINS CLOSE TO BANKFULL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ALTHOUGH SOME DRIER AIR WILL WORK IN FOR FRIDAY...REDUCING THE
THREAT FOR HEAVY RAINFALL...THERE IS STILL IS A POSSIBILITY THAT
BACK BUILDING STORMS COULD PRODUCE LOCALIZED HEAVY RAINFALL. ALSO
SOME STORMS COULD PRODUCE SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ018-023-NHZ006-008>010-013-014-031115-
INTERIOR YORK-COASTAL YORK-SOUTHERN CARROLL-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
707 AM EDT THU JUL 2 2009

...FLASH FLOOD WATCH IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THE GREATEST CHANCE FOR HEAVY RAIN TODAY APPEARS TO BE ACROSS
SOUTHEASTERN NEW HAMPSHIRE AND FAR SOUTHERN MAINE. THE CONCERN IS IF
SHOWERS AND THUNDERSTORMS FOCUS ON ONE AREA. RAINFALL TOTALS IN
EXCESS OF TWO INCHES ARE POSSIBLE IN THE WATCH AREA.

FOR TONIGHT...ANOTHER ROUND OF PRECIPITATION IS EXPECTED TO MOVE
ACROSS THE REGION. THIS WILL PRESENT SIMILAR CONCERNS...THOUGH THE
HEAVIEST RAIN APPEARS TO BE MORE LIKELY TO THE WEST.

IN GENERAL...RAINFALL AMOUNTS IN EXCESS OF TWO INCHES WOULD PUT
STREAMS AND SOME RIVER BASINS CLOSE TO BANKFULL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ALTHOUGH SOME DRIER AIR WILL WORK IN FOR FRIDAY...REDUCING THE
THREAT FOR HEAVY RAINFALL...THERE IS STILL IS A POSSIBILITY THAT
BACK BUILDING STORMS COULD PRODUCE LOCALIZED HEAVY RAINFALL. ALSO
SOME STORMS COULD PRODUCE SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>152-154-031115-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
707 AM EDT THU JUL 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PENOBSCOT BAY...THE COASTAL
WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL
WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL
WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 2, 9:31 AM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1031 AM EDT THU JUL 2 2009

MEZ012-018>021-023>026-NHZ010-021600-
ANDROSCOGGIN-COASTAL CUMBERLAND-COASTAL YORK-INTERIOR
CUMBERLAND-INTERIOR YORK-KENNEBEC-LINCOLN-SAGADAHOC-SOUTHERN
OXFORD-STRAFFORD-
1031 AM EDT THU JUL 2 2009

...AN AREA OF SHOWERS AND THUNDERSTORMS CONTAINING VERY HEAVY RAIN
WILL IMPACT ANDROSCOGGIN COUNTY...KENNEBEC COUNTY...STRAFFORD
COUNTY...OXFORD COUNTY...YORK COUNTY...SAGADAHOC COUNTY...CUMBERLAND
COUNTY AND LINCOLN COUNTY THROUGH NOON EDT...

AT 1023 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND THUNDERSTORMS EXTENDING FROM THE BOSTON AREA
NORTHWARD INTO SOUTHWEST MAINE. THIS AREA WAS MOVING NORTH AT 30
MPH.

SOME COMMUNITIES TO BE IMPACTED BY THE HEAVY RAIN INCLUDE SANFORD...
KENNEBUNK... BIDDEFORD... GREATER PORTLAND... LEWISTON AUBURN...
FRYEBURG... AND BATH.

HEAVY RAINFALL CAN BE EXPECTED...WITH LOCAL PONDING IN STREETS AND
LOW-LYING AREAS.

ES

The radar

The Portland,ME radar (KGYX), 59 km away, was scanning. The volume nearest the first event began at 15:01 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, York

When
July 2, 10:00 AM EST to 1:00 PM EST
Where
York County, 0.68 mi NNE of Arundel to 0.46 mi NE of Arundel
Cause
Heavy Rain
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
43.389, -70.474

Heavy rain resulted in flash flooding and some road washouts in Arundel.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maine in 2009Every state in 2009This day in weather historyWarnings in Maine, July 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 190170.